iv push benadryl | allnurses

iv push benadryl

  1. 0 Do you dilute it with 10mls of NS before pushing it?
    •  
  2. 14 Comments

  3. Visit  GeminiTwinRN profile page
    #1 0
    yes, I do. I also give IV benadryl verrrrrrry sloooooowwwwly as I know if given quickly, it can precipitate the dreaded "feeling of doom" in patients.


  4. Visit  Hoozdo profile page
    #2 0
    Quote from HyperRNRachel
    Do you dilute it with 10mls of NS before pushing it?
    Not if giving it for an emergency like a blood transfusion reaction.
  5. Visit  bigsyis profile page
    #3 0
    I never diluted it, but gave it slowly, because it can sometimes cause a drop in BP. I think diluting it is an excellent idea, especially since the pre-filled NS syringes are around-there really isn't any reason not to do it that way.
  6. Visit  TazziRN profile page
    #4 0
    If I'm pushing through a lock, yes. Otherwise I just open the IV and push it at a proximal port.
  7. Visit  Lorie P. profile page
    #5 0
    push it very slowly in the proximal port if fluids are running and dilute if given via psl / heploc.
  8. Visit  twinkletoes53 profile page
    #6 1
    As an inpatient, I have had to have IV push Benadryl given for an allergic reaction I was having to a medication. It burned very badly going in and I asked the RN giving the med. to please slow it down, and dilute it with NS. She was giving it undiluted through a port very close to the IV insertion site.
  9. Visit  Roy Fokker profile page
    #7 0
    Usually 3-5 cc NS and pushed into far port on pump.
  10. Visit  mamason profile page
    #8 0
    I mix with ns and infuse through a mini infuser for slower infusion. Unless it is an urgent situation as someone stated above.
  11. Visit  Lucid Vital Nurse profile page
    #9 1
    I recently received Compazine IVP, a flush then 50mgs of Benadryl IVP (very fast and undiluted). It was given through a Peripheral H/L. First, it burned like heck! Then, I had this feeling of "impending doom". Then all of a sudden, my heart rate went from about 85 BPM to an SVT rate of >200 BPM and then I turned pale, I became dizzy and started coughing. Then my BP went from 140/85 to 190/150 in a matter of minutes with an onset immediately after the Benadryl. I thought I was gonna die of a massive MI or stroke out or something!! Very scarey! Especially when you're a nurse and a patient and you start self diagnosing. I hope I never go through that ever again!
  12. Visit  EJSRN profile page
    #10 0
    Quote from Lucid Vital Nurse
    I recently received Compazine IVP, a flush then 50mgs of Benadryl IVP (very fast and undiluted). It was given through a Peripheral H/L. First, it burned like heck! Then, I had this feeling of "impending doom". Then all of a sudden, my heart rate went from about 85 BPM to an SVT rate of >200 BPM and then I turned pale, I became dizzy and started coughing. Then my BP went from 140/85 to 190/150 in a matter of minutes with an onset immediately after the Benadryl. I thought I was gonna die of a massive MI or stroke out or something!! Very scarey! Especially when you're a nurse and a patient and you start self diagnosing. I hope I never go through that ever again!
    Sounds Scary. Must be so different on that side of the fence and not used to being the patient..
  13. Visit  Lucid Vital Nurse profile page
    #11 1
    Quote from EJSRN
    Sounds Scary. Must be so different on that side of the fence and not used to being the patient..
    It is!...It is very scarey when you think you're gonna die all of a sudden! People who don't work in healthcare and go through that, get scared, I'm sure! But, when you work in this field and start self-diagnosing...it makes the experience even more traumatic!
  14. Visit  mskate profile page
    #12 0
    i'm slow with it and dilute it in 20cc. i have had 2 different patients code from it. knocked 'em right into vtach! i'm wary of it.

close